Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 10, NWS Little Rock, AR

May 19, 20004 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 19, 2000, 2:18 AM CDT for 4 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2000, 2:18 AM CDT (07:18 UTC)
Expired
May 19, 2000, 6:15 AM CDT
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Clark County, AR, Dallas County, AR, Hot Spring County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 190721
FFWLZK
ARC019-039-059-109-191115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 AM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN SOUTHWEST ARKANSAS
  HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
  DALLAS COUNTY IN SOUTHWEST ARKANSAS
  PIKE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 615 AM CDT

* STRONG THUNDERSTORMS ARE MOVING ACROSS CLARK...HOT SPRING...
DALLAS AND PIKE COUNTIES AND MORE WILL MOVE IN FROM THE WEST OVER
THE NEXT SEVERAL HOURS. RAINFALL WILL FALL AT UP TO TWO INCHES PER
HOUR. MANY LOW LYING ROADS WILL FLOOD.

WINDS WILL ALSO GUST TO 40 TO 50 MPH IN SOME OF THESE THUNDERSTORMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN
AROUND AND GO THE OTHER WAY.

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 18, 4:00 PM CDT, 10 hours 18 minutes earlier.

Area forecast discussion, May 18, 4:00 PM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT THU MAY 18 2000

NOT MUCH TIME DUE TO SEVERE WEATHER...SO WILL MAKE BRIEF.

BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS HAS ALREADY BROKEN OUT
OVER NORTHWEST AR/EASTERN OK THIS AFTERNOON. WILL ALLOW THE LINE TO
DRIFT EAST INTO WESTERN AND CENTRAL AR TONIGHT...SO WILL GO WELL
ABOVE NGM MOS POPS OVER ABOUT THE NORTHWEST HALF OF THE FORECAST
AREA. SEE SWODY1 FOR SEVERE WX DISCO.

FRONT WILL SAG INTO CENTRAL AR FRI...THEN STALL. WILL ALLOW THINGS
TO DRY OUT NORTHERN COUNTIES...BUT WILL HAVE TO KEEP SCATTERED
SHOWERS/THUNDERSTORMS IN THE SOUTH HALF OF THE FORECAST AREA...NEAR
AND SOUTH OF THE FRONTAL BOUNDARY.

FRI NIGHT...ANOTHER SHORT WAVE PROGGED BY MOST OF THE MODELS TO COME
EAST FROM OK. IN RESPONSE...SURFACE WAVE SHOULD DEVELOP ALONG THE
STATIONARY FRONT IN OK...AND COME EAST DURING THE NIGHT. THINK THIS
WILL RESULT IN SCAT\TERED TO NUMEROUS SHOWERS/THUNDERSTORMS FRI NIGHT
INTO SAT. WILL GO WITH LIKELY POPS...WELL ABOVE THE NGM MOS POPS.

SHOULD GET A BREAK BY SAT NIGHT/SUN AS SHORT WAVE MOVES EAST OF THE
REGION.

45

.LIT...NONE.

In the hours before

Local storm report, May 18, 8:58 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    MOKO                      AR   WIND DAMAGE
05/18/00   FULTON                         TREES DOWN IN THE ROAD AT
                                          MOKO AND STURKEY.

28
Special weather statement, May 18, 10:27 PM CDT, 3 hours 51 minutes before
ARZ032-190415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1027 PM CDT THU MAY 18 2000

...STRONG WINDS IN FAULKNER COUNTY...

STRONG WINDS ORIGINATING FROM THUNDERSTORMS IN NORTHERN ARKANSAS WILL
MOVE THROUOGH CENTRAL AND SOUTHERN FAULKNER COUNTY THROUGH 11 PM. THESE
WINDS HAVE ALREADY PRODUCED SOME DAMAGE NEAR GREENBRIER AND MAY AFFECT
AREAS FROM CONWAY EAST THROUGH 11 PM.

16/45
Local storm report, May 18, 10:57 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0823 PM    1 E MENA                  AR   FLOODING
05/18/00   POLK                           SOME WATER OVER THE ROAD
                                          AT HIGHWAYS 8 AND 88.

0900 PM    1 W PEARCY                AR   WIND DAMAGE
05/18/00   GARLAND                        TREE DOWN ON U.S. 70.

0900 PM                              AR   FLOODING
05/18/00   MONTGOMERY                     SOME FLOODING OVER
                                          NORTHERN HALF OF COUNTY.

0910 PM    MOUNTAIN PINE             AR   WIND DAMAGE
05/18/00   GARLAND                        NUMEROUS TREES AND POWER
                                          LINES DOWN.

0925 PM    HOT SPGS                  AR   WIND DAMAGE
05/18/00   GARLAND                        SEVERAL TREES DOWN NORTH
                                          AND WEST OF HOT SPRINGS.

0930 PM                              AR   FLOODING
05/18/00   MONTGOMERY                     LOCALIZED FLOODING ON
                                          HIGHWAY 8 FROM NORMAN TO
                                          POLK/MONTGOMERY COUNTY
                                          LINE.

0930 PM                              AR   FLOODING
05/18/00   POLK                           LOCALIZED FLOODING ON
                                          HIGHWAY 8 BETWEEN MENA AND
                                          BIG FORK.

0950 PM    MELBOURNE                 AR   FLOODING
05/18/00   IZARD                          STREET FLOODING IN
                                          MELBOURNE.

1030 PM    ASH FLAT                  AR   FLOODING
05/18/00   SHARP                          STREET FLOODING IN ASH
                                          FLAT.

28
Local storm report, May 18, 10:57 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0823 PM    1 E MENA                  AR   FLOODING
05/18/00   POLK                           SOME WATER OVER THE ROAD
                                          AT HIGHWAYS 8 AND 88.

0900 PM    1 W PEARCY                AR   WIND DAMAGE
05/18/00   GARLAND                        TREE DOWN ON U.S. 70.

0900 PM                              AR   FLOODING
05/18/00   MONTGOMERY                     SOME FLOODING OVER
                                          NORTHERN HALF OF COUNTY.

0910 PM    MOUNTAIN PINE             AR   WIND DAMAGE
05/18/00   GARLAND                        NUMEROUS TREES AND POWER
                                          LINES DOWN.

0925 PM    HOT SPGS                  AR   WIND DAMAGE
05/18/00   GARLAND                        SEVERAL TREES DOWN NORTH
                                          AND WEST OF HOT SPRINGS.

0930 PM                              AR   FLOODING
05/18/00   MONTGOMERY                     LOCALIZED FLOODING ON
                                          HIGHWAY 8 FROM NORMAN TO
                                          POLK/MONTGOMERY COUNTY
                                          LINE.

0930 PM                              AR   FLOODING
05/18/00   POLK                           LOCALIZED FLOODING ON
                                          HIGHWAY 8 BETWEEN MENA AND
                                          BIG FORK.

0950 PM    MELBOURNE                 AR   FLOODING
05/18/00   IZARD                          STREET FLOODING IN
                                          MELBOURNE.

1030 PM    ASH FLAT                  AR   FLOODING
05/18/00   SHARP                          STREET FLOODING IN ASH
                                          FLAT.

28
Special weather statement, May 18, 11:11 PM CDT, 3 hours 7 minutes before
ARZ043-044-190500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 PM CDT THU MAY 18 2000

STRONG WINDS WILL BE MOVING ACROSS EASTERN SALINE AND PULASKI COUNTY
FROM THE SOUTHWEST TO THE NORTHEAST. SPEEDS ARE EXPECTED AT 30 TO 40
MPH. SMALL LIMBS MAY BE BLOWN OFF SOME TREES...BUT NO MAJOR WIND DAMAGE
IS EXPECTED.

32/16
Special weather statement, May 18, 11:57 PM CDT, 2 hours 21 minutes before
ARZ032-033-190545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 PM CDT THU MAY 18 2000

AN AREA OF STRONG WINDS WAS DETECTED BY DOPPLER WEATHER RADAR OVER
EASTERN FAULKNER COUNTY AND WHITE COUNTY FROM VILONIA TO SEARCY.
WIND SPEEDS ARE FROM 30 TO 40 MPH...WHICH MIGHT KNOCK DOWN A FEW LIMBS
BUT NO MAJOR DAMAGE IS EXPECTED.

32/16

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:11 PM CDTSevere Thunderstorm WarningLZKPolk49 min
May 18, 7:14 PM CDTSevere Thunderstorm WarningLZKScott36 min
May 18, 7:25 PM CDTSevere Thunderstorm WarningLZKMontgomery50 min
May 18, 7:30 PM CDTSevere Thunderstorm WarningLZKPerry, Saline50 min
May 18, 7:50 PM CDTSevere Thunderstorm WarningLZKIzard65 min
May 18, 8:12 PM CDTSevere Thunderstorm WarningLZKMontgomery48 min
May 18, 9:12 PM CDTSevere Thunderstorm WarningLZKGarland63 min
May 18, 9:19 PM CDTFlash Flood WarningLZKMontgomery2 hr
May 18, 9:33 PM CDTSevere Thunderstorm WarningLZKHot Spring, Saline47 min
May 18, 10:00 PM CDTSevere Thunderstorm WarningLZKPike35 min
May 18, 10:11 PM CDTSevere Thunderstorm WarningLZKClark64 min
May 18, 11:38 PM CDTSevere Thunderstorm WarningLZKClark47 min
May 19, 12:09 AM CDTFlash Flood WarningLZKClark, Hot Spring, Pike3 hr
May 19, 1:36 AM CDTSevere Thunderstorm WarningLZKClark24 min
May 19, 2:14 AM CDTSevere Thunderstorm WarningLZKDallas46 min
May 19, 3:38 AM CDTSevere Thunderstorm WarningLZKCalhoun52 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.